Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Melbourne, FL

September 6, 2025Orange County, Florida

NWS Melbourne, FL issued this flash flood warning at Sep 6, 2025, 6:00 PM EDT for Orange County, Florida. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2025, 6:00 PM EDT (22:00 UTC)
Expired
Sep 6, 2025, 7:00 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Orange County, FL

The radar

The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 6:14 PM EDTRAIN 4.171 S Eatonville, FLA trained storm spotter has measured rainfall of 4.17 inches in Eatonville.
Sep 6, 6:19 PM EDTFLOODEatonville, FLThe Orange County Fire Department reports a road closure near E Kennedy Blvd and Wymore Rd in Eatonville due to flooding.
Sep 6, 6:29 PM EDTFLOOD1 E Fairview Shores, FLWeather Underground station KFLWINTE1103 reports rainfall of 4.21 inches.
Sep 6, 6:29 PM EDTRAIN 4.211 E Fairview Shores, FLCorrects previous flood report from 1 E Fairview Shores. Weather Underground station KFLWINTE1103 reports rainfall of 4.21 inches.
Sep 6, 6:40 PM EDTRAIN 4.361 Ssw Eatonville, FLWeather Underground station KFLORLAN1028 reports rainfall of 4.36 inches.
Sep 6, 6:44 PM EDTRAIN 4.31 W Eatonville, FLWeather Underground station KFLORLAN1227 reports rainfall of 4.30 inch.
Sep 6, 6:48 PM EDTRAIN 3.651 Ssw Fairview Shores, FLWeather Underground station KFLORLAN1172 reports rainfall of 3.65 inch.
Sep 6, 6:50 PM EDTRAIN 3.761 Wsw Eatonville, FLWeather Underground station KFLORLAN1029 reports rainfall of 3.76 inch.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WGUS52 KMLB 062200
FFWMLB
FLC095-062330-
/O.NEW.KMLB.FF.W.0008.250906T2200Z-250906T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
600 PM EDT Sat Sep 6 2025

The National Weather Service in Melbourne has issued a

* Flash Flood Warning for...
  Central Orange County in east central Florida...

* Until 730 PM EDT.

* At 600 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3.5 and 4 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Orlando, Winter Park, Maitland, College Park, Lockhart, Goldenrod, 
  Pine Hills, Fairview Shores, Eatonville and Aloma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2861 8133 2861 8132 2861 8129 2855 8132
      2857 8144 2863 8144 2863 8137 2862 8133

FLASH FLOOD...RADAR INDICATED

$$

Weitlich
1 follow-up statement
606 
WGUS72 KMLB 062300
FFSMLB

Flash Flood Statement
National Weather Service Melbourne FL
700 PM EDT Sat Sep 6 2025

FLC095-062310-
/O.CAN.KMLB.FF.W.0008.000000T0000Z-250906T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-
700 PM EDT Sat Sep 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ORANGE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 2861 8133 2861 8132 2861 8129 2855 8132
      2857 8144 2863 8144 2863 8137 2862 8133

$$

Weitlich

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:08 PM EDT, 3 hours 52 minutes earlier. Its key messages:

  • Issued at 208 PM EDT Sat Sep 6 2025
  • High rain and storm chances will continue each day through at least the middle of next week.
  • There is a low threat for locally heavy rain and minor flooding through at least the middle of next week as multiple rounds of showers and storms are forecast.
  • Peak heat index values reach 100 to 105 this weekend, before temperatures trend near to below normal next week.
Area forecast discussion, Sep 6, 2:08 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
208 PM EDT Sat Sep 6 2025

...New KEY MESSAGES, DISCUSSION, MARINE, AVIATION...

.KEY MESSAGES...
Issued at 208 PM EDT Sat Sep 6 2025

- High rain and storm chances will continue each day through at
  least the middle of next week.

- There is a low threat for locally heavy rain and minor flooding
  through at least the middle of next week as multiple rounds of
  showers and storms are forecast.

- Peak heat index values reach 100 to 105 this weekend, before
  temperatures trend near to below normal next week.

&&

.DISCUSSION...
Issued at 208 PM EDT Sat Sep 6 2025

             -----------Synoptic Overview-----------

Transient ridging has bridged over the state on this Saturday
afternoon. Courtesy of yet another strong shortwave diving through
the jet stream north of Florida, the persistent trough over the
Great Lakes has been reinvigorated. While the heart of the longwave
trough stays well north of here, ensemble members lend it enough
energy to produce another break in the ridge over the Deep South and
Florida from Sunday through the middle of next week.

The mid-level trough to our north is sending another cold front into
the Southeast U.S. this weekend. It will lose its baroclinic
definition as it reaches Florida and likely becomes stationary. With
the axis of an upper-air weakness holding just west of Florida, the
state should yet again be placed within the right entrance region of
the H2 jet from Monday through at least Thursday. With broad
diffluence contributing to ascent, there is still a cluster of
members that form an area of low pressure by Tuesday or Wednesday
somewhere near Central Florida. Regardless, the proximity of the
front, lift, and anomalously high total moisture over the peninsula
should extend this stretch of unsettled weather for several more
days.

While confidence is extremely low, EPS members amplify the trough
over the Southeast U.S. by late next week in response to unyielding
positive height anomalies over Canada. If this occurs, drier air has
at least a low chance of reaching the district by next Friday or
Saturday. We call it a low chance, for now, as the GEFS/GEPS means
are not as bullish on such a pattern change. If it can get here, any
drier air would likely be temporary as the MJO still looks to become
favorable for ascent and corresponding negative pressure anomalies
in the W Caribbean and Gulf between Sep 15-20.

             -----Short-Term Mesoscale Features-----

Mesoanalysis finds a weak surface trough extending roughly from
Tampa to Melbourne, juxtaposed with total moisture (PW) values
greater than 2" south of Interstate 4. The morning sounding from XMR
(06/15Z) measured a PW of 2.2", warm cloud depths to ~ 15 KFT,
moderate instability, and an unusually-low convective temp of 86
deg F. We also have a pair of modest shortwaves to monitor, one of
which is approaching Florida from the Eastern Gulf, with the
other over Louisiana.

On Sunday, weak positive vorticity advection continues from the
slow-moving shortwave currently in the Gulf. More of the area
should be influenced by light southwest flow as the front remains
over the northern portions of Central Florida. A sea breeze from
the Atlantic will try to force its way inland, but will likely
struggle to do so, focusing convergence over the eastern half of
the peninsula. Moisture values should remain unusually high.

             -------Sensible Weather & Impacts-------

Now - Tonight...

Much of the district has seen substantial insolation, causing
scattered rain and storms to blossom pretty early today. Eventually,
storms should try to concentrate from Leesburg to Orlando to near
Okeechobee by early evening, with some of this likely to linger past
sunset. Inherited storm chances look good with only minor tweaks,
from 60% at Daytona Beach to 70-80% elsewhere. Gusty winds to
40-45 mph and occasional/frequent lightning can be anticipated in
the strongest storms. Rain chances diminish to less than 30%
overnight.

Still think the highest potential for localized flooding today will
reside from Greater Orlando southward over areas west of I-95. While
not widespread, HREF/REFS members indicate a 5-10% chance of
receiving 3-5" of excessive rainfall. The prototype WPC Urban Rain
Rate Dashboard for Greater Orlando shows a 45% (25%) chance of a 2
(5) year ARI event somewhere in the urban corridor. A 5-year ARI
event often produces minor flooding, especially over suburban/urban
landscapes.

Peak heat indices this afternoon will be uncomfortable in the 100-
105 deg F range.

Sunday...

More unsettled weather with high rain and storm chances (70-80%) by
afternoon and evening. As described in the mesoscale features, we
anticipate the focus of rain and storms to be displaced a bit east
of today and firmly over the eastern half of the peninsula. The
primary hazards remain locally heavy rainfall, gusty winds to around
40-45 mph, and deadly lightning. Storm motions may be hastened just
a bit compared to today, but HREF/REFS members show a 10% chance of
3" rainfall tallies, which could cause minor flooding. Peak heat
indices should top out around 100 degrees.

Next Week...

High moisture, the nearby front, and potential weak low pressure
formation combine to yield a rinse-and-repeat forecast through at
least Thursday. Numerous showers and storms (60-80%) are forecast
each day, with even some activity lingering into the night along the
coast. If an area of low pressure forms, winds may become breezy to
gusty north of the feature, which would deteriorate beach
conditions. There is still much uncertainty, except to say that the
rain gear will need to be handy. Daily storm chances range from 60-
80% Mon-Thu. Excessive rainfall leading to minor flooding will
continue to be a concern, particularly if the heaviest storms keep
occurring over the same locales.

Confidence falls quickly from next Friday and beyond as members
diverge on the upper-air pattern. This requires a continuation of
scattered showers and storms in the forecast until the details
become clearer. Statistical guidance shows brisk onshore winds north
of Cape Canaveral late next week.

Highs in the mid 80s to around 90 deg F are forecast, likely
averaging out a bit below normal due to showers and cloud cover.

&&

.MARINE...

Rounds of showers and storms are likely for the next several days,
with the potential for a few gusty offshore-moving storms,
especially on Sunday. A stationary front sits atop the local
Atlantic this weekend, and is forecast to be reinforced by a
secondary front arriving from the north early in the week.
Prevailing winds and seas remain favorable, however, outside of
storms.

Seas up to 3 FT through Monday, building to 2-4 FT on Tuesday -
Wednesday, except up to 5 FT in the Gulf Stream. Winds south of the
front will be S/SE up to 12 KT, turning E/NE north of Cape
Canaveral. Will monitor a potential freshening of onshore winds over
our northern local waters early next week, particularly if an area
of low pressure can form on the stationary front.

&&

.AVIATION...
(18Z TAFs)
Issued at 208 PM EDT Sat Sep 6 2025

An early start to convection across east central Florida today. Have
included TEMPOs at FPR/SUA at the top of the 18Z package where
current radar trends and surface observations have shown recent
VIS/CIG reductions in TSRA. Additionally, will continue to monitor
VRB early this afternoon for any TSRA amendments. VCTS included at
the Brevard and Volusia coastal terminals as the sea breeze begins
to push westward, and coverage of showers and storms shifts inland
through the afternoon and into the early evening. Interior TSRA
TEMPOs included generally after 19Z. VCTS transitions to VCSH across
Brevard and Volusia first while storms may linger longer just west
of the Treasure Coast terminals. Showers are then forecast to wrap
up areawide before 03Z. East to southeast winds this afternoon
mostly remain 10 kts or less. South winds 5 kts or less tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  88  74  86 /  30  80  60  80
MCO  74  92  75  89 /  60  70  60  80
MLB  76  89  74  88 /  30  80  70  80
VRB  74  90  73  89 /  40  80  70  80
LEE  75  89  74  86 /  60  70  60  70
SFB  76  90  74  87 /  40  80  60  80
ORL  76  90  75  88 /  60  70  60  80
FPR  73  90  71  89 /  40  80  60  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Heil
AVIATION...Law

In the hours before

Special weather statement, Sep 6, 5:32 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
532 PM EDT Sat Sep 6 2025

FLZ045-046-062200-
Orange FL-Seminole FL-
532 PM EDT Sat Sep 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
WESTERN ORANGE COUNTIES THROUGH 600 PM EDT...

At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Castle, or over Orlando, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Oviedo, and Winter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2841 8129 2839 8147 2871 8149 2866 8121
TIME...MOT...LOC 2132Z 175DEG 8KT 2845 8136

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Weitlich
Local storm report, Sep 6, 5:55 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
555 PM EDT Sat Sep 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Flood            1 NW Fairview Shores    28.61N 81.40W
09/06/2025                   Orange             FL   Trained Spotter

            Trained storm spotter reports water over the
            curb and in the roadway near Kingswood
            Drive.

&&

ZL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:58 PM EDTAreal Flood AdvisoryMLBOkeechobee92 min
Sep 6, 5:21 PM EDTAreal Flood AdvisoryMLBOrange84 min
Sep 6, 5:29 PM EDTAreal Flood AdvisoryMLBOrange, Seminole91 min
Sep 6, 5:32 PM EDTSpecial Weather StatementMLBOrange28 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.